Anti-Psychotics - Discussion - Depersonalization Community

Jump to content


Please Read the Community Forum Guidelines Before Posting.


Photo

Anti-Psychotics


  • Please log in to reply
1 reply to this topic

#1 rudolph

rudolph

    Newbie

  • DPSH Members
  • Pip
  • 2 posts

Posted 02 January 2021 - 12:40 PM

Hi all. I'm posting not about myself, but about my mum. The part in brackets is some background info in case you it helps.

 

(About a year ago, she was extremely anxious about lots of different things and we believe that this caused depersonalisation. She was diagnosed with anxiety and depression and has been taking a series of different medications to treat these which have not helped at all. All year, she has been saying that she is not depressed but that it is something else and about a week ago, she was able to explain how she felt to me (she was worried that we would think that she is crazy). After googling, I found the cambridge depersonalisation scale which she met nearly all of and suddenly it all made sense. She has very severe symptoms to the point where she finds it really hard to move around, finds it totally unnatural and robotic to eat or drink (or go to the toilet), cannot look outside of the house or leave the house, etc. She can't read on here herself as she finds it difficult to use the internet or comprehend anything that she is reading. Since I have read stories from on here, she feels slightly more hopeful as she knows she is not the only person to go through this - so thank you!)

 

She explained her symptoms a few days ago to a psychiatrist who has prescribed an anti psychotic, quetiapine (Seroquel). She has been taking venlafaxine (Effexor) for just over a month.

 

She has taken 25mg quetiapine before bed for the last 3 days. On the first day after taking it, she woke up feeling completely 'normal' - she was singing, dancing, took a bath, etc, which is completely unheard of since she began to struggle a year ago. After a few hours, she started to think about all of the things she needed to sort out after being ill for the year and her symptoms came back. She says she felt herself 'fade away' and she was depersonalised again for the rest of the day.

 

On the next day, she woke up feeling 'normal' again and this lasted for the whole day. She was careful to not think about anything that might worry her. Every now and then, she would feel herself beginning to slip and would sing to herself which seemed to help. She was so excited to feel like herself and be able to watch TV and enjoy food again.

 

This morning, she woke up and wasn't sure if she felt depersonalised or not. She has been up and down all day, having a few hours of feeling back to herself, and then being depersonalised again. She says she can feel glimmers of feeling herself and then it fades again.

 

I'm just wondering if this kind of thing has happened to anybody else on taking an anti-psychotic, and how best we can all help her.



#2 forestx5

forestx5

    Senior DPSelfhelp.com Member

  • DPSH Members
  • 1333 posts
  • Locationcentral virginia blue ridge mountains

Posted 02 January 2021 - 02:12 PM

I took paxil for over a decade. I took venlafaxine for over a decade. I too escitalopram for a couple years.  That was the best SSRI for me.  I took Seroquel at two different periods during my illness.  I suffer from recurrent major depression with anxiety and insomnia.  My depression and

the associated lack of sleep has allowed me to experience a wide range of psychiatric symptoms. 25mg of Seroquel is a very small dose.  I think I was prescribed 100mg, which I took

to initiate and maintain sleep.  It was a miracle.  I would take the Seroquel about 30 minutes prior to attempting sleep, and fall asleep almost immediately.  If I woke early, I was able

to resume sleep. I slept for 7.5 to 8 hours. I hadn't been able to do that for months.   The Seroquel also eased my anxiety quite a bit.  Taking the Seroquel allowed my to re-sync my body to restorative sleep.  I would say

the sleep itself was responsible for the largest part of my improvement.  A severe lack of sleep can cause psychosis in and of itself. I can't say the Seroquel didn't have unwanted

side effects.  Nothing serious, but I did feel a bit foggy and unmotivated while taking it.  Once I got my sleep on schedule, I discontinued taking it.  But I know where it is at if I ever need

it again. Good luck.  Nobody ever luvved me like me mum, mum, mum.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users